Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 225, NWS Mobile, AL

July 2, 2009Stone County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jul 2, 2009, 4:01 PM CDT for Stone County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2009, 4:01 PM CDT (21:01 UTC)
Expired
Jul 2, 2009, 4:30 PM CDT
In force
29 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Stone County, MS

The radar

The Mobile radar (KMOB), 94 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1477 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 022101
SVRMOB
MSC131-022130-
/O.NEW.KMOB.SV.W.0225.090702T2101Z-090702T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
401 PM CDT THU JUL 2 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN STONE COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROGERS LAKE...OR 9 MILES SOUTHWEST OF WIGGINS...AND MOVING
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHWEST OF PERKINSTON BY 410 PM CDT...
  TEN MILE BY 415 PM CDT...
  PERRY BY 420 PM CDT...
  MCHENRY AND 7 MILES SOUTHWEST OF WLOX TV STATION TOWER BY 425 PM
  CDT...

LAT...LON 3089 8922 3070 8905 3068 8911 3068 8922
      3066 8922 3065 8923 3065 8931 3070 8934
      3083 8934
TIME...MOT...LOC 2101Z 328DEG 16KT 3077 8925

$$
1 follow-up statement
000 
WWUS54 KMOB 022121
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
421 PM CDT THU JUL 2 2009

MSC131-022130-
/O.CON.KMOB.SV.W.0225.000000T0000Z-090702T2130Z/
STONE MS-
421 PM CDT THU JUL 2 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN STONE COUNTY...

AT 420 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO SHOW A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
MCHENRY...OR 12 MILES SOUTH OF WIGGINS...MOVING SOUTHEAST AT 20 MPH.

LAT...LON 3089 8922 3070 8905 3068 8911 3068 8922
      3066 8922 3065 8923 3065 8931 3070 8934
      3083 8934
TIME...MOT...LOC 2121Z 328DEG 16KT 3069 8919

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:45 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jul 2, 12:45 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1245 PM CDT THU JUL 2 2009

.UPDATE...PACKAGE WILL BE UPDATED SHORTLY TO CLEAN UP SOME WORDING
ISSUES. WILL TAKE INTO ACCOUNT A DRIER SLUG OF AIR OVER THE MS/AL
STATE LINE.

/16

&&

.AVIATION...(18Z ISSUANCE) WEAK FRONT MOVING SOUTH OVER MS/AL/GA
ATTM WILL BRING AN INCREASED CHANCE FOR TSRA LATER THIS
AFTERNOON/EVENING...MAINLY OVER THE EASTERN THIRD OF THE FA. FEEL
RAIN CHANCE WILL BE SQUASHED BY DRIER SLUG OVER THE MS/AL STATE LINE.

/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 2, 4:54 AM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
454 AM CDT THU JUL 02 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-031000-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
454 AM CDT THU JUL 02 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AS WELL AS THE ADJACENT GULF WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 2, 1:42 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
142 PM CDT THU JUL 2 2009

FLZ006-021930-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...DESTIN AND FORT WALTON BEACH...
142 PM CDT THU JUL 2 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OKALOOSA
COUNTY...

AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 18 MILES NORTH OF WRIGHT TO
VALPARAISO...MOVING EAST-SOUTHEAST AT 10 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
NICEVILLE AND SEMINOLE THROUGH 230 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.
Local storm report, Jul 2, 1:59 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
159 PM CDT THU JUL 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             15 N VALPARAISO         30.51N 86.50W
07/02/2009  E0.50 INCH       OKALOOSA           FL   PUBLIC

            PUBLIC REPORT OF DIME SIZED HAIL ON STATE ROUTE 85.

&&

SAM
Local storm report, Jul 2, 2:58 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
258 PM CDT THU JUL 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             7 N VALPARAISO          30.61N 86.50W
07/02/2009  E0.75 INCH       OKALOOSA           FL   PUBLIC

            THREE QUARTER INCH HAIL REPORTED BY EGLIN AFB EMPLOYEE
            ENROUTE TO WORK.

&&

GENEJ

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.